MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ UNI 18IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ UNI 18IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE
Model Number SXPP1A101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information was requested, and the following was obtained: did the suture break or did the needle detach from the thread during this patient procedure? the suture broke.What was the name of the procedure? no further information is available.Was the needle piece removed from the patient during the same procedure? no further information is available.What tissue/ location was suturing when pull off occurred? no further information is available.Were there any unexpected outcomes or complications as a result of this suture.Needle pull off event? no further information is available.Patient condition? no further information is available.Procedure name and date? no further information is available.Event date? no further information is available.Lot number? no further information is available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent this is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - stratafix¿, active ingredient(s)- triclosan, dosage form - suture/solid/parenteral, strength - = 2360 g /m.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and barbed suture was used.During the procedure, the connection part between the suture and the needle broke during use.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 12/13/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h3 investigation summary: one empty labeled winding former, a needle and a suture piece of product code sxpp1a101 were returned for analysis.In order to evaluate the conditions of the returned sample, the swage area and hole of the needle were noted with marks that appears to be by surgical instrument.To avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.During the visual inspection of the suture, body fluids and marks on the surface due to use were found, the end was cut by sharp edge.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.Functional test was not performed, due to needle was received detached from suture.The manufacturing records could not be reviewed as the batch number is unknown.The condition of the sample received indicates improper handling of the device.As part of quality process, all devices are manufactured, inspected, and released to approved specifications.

Brand Name
SFX SYM PDS+ UNI 18IN 3-0 SA PS-2 PRM
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12760628
Report Number2210968-2021-10975
Device Sequence Number17207129
Product Code NEW
UDI-Device Identifier10705031227743
UDI-Public10705031227743
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXPP1A101
Device Catalogue NumberSXPP1A101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer11/16/2021
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown